Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 7, 2016, 3:56 PM CDT for Bibb County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 3:56 PM CDT (20:56 UTC)
- Expired
- Aug 7, 2016, 4:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
County Bibb County, AL
The radar
The Birmingham radar (KBMX), 19 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862
WWUS84 KBMX 072056
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CDT SUN AUG 7 2016
ALZ025-034-072130-
BIBB AL-SHELBY AL-
356 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY AND
NORTHEASTERN BIBB COUNTIES UNTIL 430 PM CDT...
AT 355 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAYLENE...OR NEAR ALABASTER...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALABASTER...HELENA...MONTEVALLO...WILTON...
UNIVERSITY OF MONTEVALLO...AMERICAN VILLAGE...MAYLENE...
SHELBY COUNTY AIRPORT...ALABASTER VETERANS PARK...SAGINAW...HEBRON...
DOGWOOD...MARVEL AND SILURIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3325 8708 3325 8698 3327 8697 3327 8695
3328 8693 3330 8693 3330 8692 3331 8691
3331 8690 3332 8688 3317 8675 3301 8699
3322 8711
TIME...MOT...LOC 2055Z 037DEG 10KT 3320 8692
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:56 PM CDT, 3 hours earlier.
Area forecast discussion, Aug 7, 12:56 PM CDT, 3 hours before
Area Forecast Discussion...UPDATED National Weather Service Birmingham AL 1256 PM CDT SUN AUG 7 2016 .UPDATE... For morning update and 18Z Aviation. && .DISCUSSION... Pushed back start time of storms initially in hourly pops a boundary is dragging, but cu field is finally showing up on visible satellite and storms are starting to pop. Did raise highs a couple of degrees in the south as clouds have been a little slower to develop. 08 && .AVIATION... 18Z TAF Discussion. Afternoon satellite and radar shows developing storms on the AL/MS border to the west and to the east along the GA/AL border due to a stalled frontal boundary.May see some of drifting storms early this afternoon as daytime heating begins to reach its peak. A surface boundary will slowly push southward and continue to bring in showers and thunderstorms with storms possible for most all locations starting around 19-21z. Storms are expected to begin to transition southward, first leaving northern sites in the late evening then southern sites later tonight. Outside of thunderstorms, VFR conditions are expected to persist. 92/08 && .FIRE WEATHER... A tropical air mass will be present through the upcoming work week. This will result in high rain chances each day. Critical fire weather conditions will not occur this week. && .PREV DISCUSSION... /Issued 341 AM CDT SUN AUG 7 2016/ SHORT TERM...Today and Tonight All is quiet right now on the home front, but things will begin to change starting late this afternoon/evening and then into the rest of the forecast. Currently Central Alabama is south of a stalled frontal boundary across Tennessee, west of a washed-out trough in Central Georgia, and north of a weak area of low pressure in the northern Gulf of Mexico, that is being monitored for development. This system right now only has a 10 percent chance of developing according to the NHC, as the area is now forecast to move inland later today before significant development can occur. So with all these influences into the weather around us, there will be a higher than normal chance at seeing showers and storms across the forecast area. Looking at PWATS from the 00Z sounding the environment is quite moist with a reading of 2.16 inches. Models do nothing but increase this over time, so there will be a good amount of moisture to tap into. Based on previous days and the consensus of the models, the current forecast calls for numerous showers and storms to develop late this afternoon and continue into the evening hours. Still feel as though most of the precipitation will end shortly after Midnight, but there still may be an isolated rain shower in the far southeast. At this time, the best coverage will be in the east and south closer to the low pressure system, but the stalled front will also provide some additional lift toward the afternoon. With this all said, temperatures may struggle in some places to get that warm, but areas that do, will also have fairly high dewpoint values. We are not going to issue a heat advisory at this time today but will still mention in the HWO a low confidence across the southern areas as heat indices will approach 105 by early afternoon. 16 LONG TERM...Monday through Saturday While the chances of a numbered/named tropical system developing in the Gulf continue to drop, this does not change the sensible weather expected in the extended period. The 850-500 mb low pressure circulation will slowly retrograde westward from Georgia into Alabama through the week and interact with an old frontal boundary. Deep tropical moisture will be in place with PWATs in the 2.2-2.5 inch range, which is near the climatological maximum. This will result in high rain chances and not much overall change from day to day. Rain chances will fluctuate diurnally with highest chances in the afternoon and lesser chances at night. Only real change to the forecast was to increase rain chances some in the northwest counties on Monday, as it no longer looks like the circulation will draw any drier air into that region. Models begin to diverge late in the week. While they are in good agreement on very high rainfall totals along the Gulf Coast, they disagree on QPF further inland. The GFS continues to degenerate the mid-level circulation into a trough which begins to lift out by the weekend in response to an upper-level trough lifting out of the Southern Plains. Yesterday's 12Z ECMWF continued to show a stronger circulation over the area during the late week period, which would result in greater moisture transport and the potential for organized heavy rainfall. Tonight's 00Z ECMWF now keeps the circulation weaker and further south, retrograding southwestward into the Gulf ahead of a weaker, more positively tilted upper- level trough. This resulted in lesser rainfall totals across Central Alabama. Given the convective influences on this situation and potential for multiple smaller scale circulations, additional model fluctuations will likely occur. WPC continues to indicate low confidence in the forecast and a preference for ensemble means. Regardless, locally heavy rainfall will be possible through the week given the tropical airmass. Please see the hydrology section for more details. Due to the model uncertainty and dry antecedent conditions, will not add a mention of flash flooding for later in the upcoming week to the HWO at this time. 32/Davis && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 89 74 89 73 / 60 70 40 60 40 Anniston 75 88 75 88 74 / 70 70 40 60 40 Birmingham 76 90 76 90 76 / 60 60 40 60 30 Tuscaloosa 74 93 74 92 74 / 50 60 30 60 30 Calera 74 90 74 89 74 / 60 70 40 60 40 Auburn 74 89 73 87 73 / 60 70 40 60 40 Montgomery 76 92 76 91 75 / 70 70 40 60 40 Troy 73 91 72 89 72 / 60 70 40 70 40 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && 08/92/16/32
Hazardous weather outlook, Aug 7, 4:38 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 438 AM CDT SUN AUG 7 2016 ALZ011>015-017>050-081245- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 438 AM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. THERE IS A SMALL CHANCE THAT HEAT INDICES WILL REACH 105 DEGREES ACROSS THE SOUTHERN COUNTIES THIS AFTERNOON. CLOUD COVER AND RAIN MAY LIMIT THIS CHANCE EVEN MORE. WITH THAT SAID A FEW ISOLATED LOCATIONS MAY BRIEFLY REACH THIS LEVEL. THE MAIN AREA OF CONCERN IS ALONG AND SOUTH OF A LINE FROM DEMOPOLIS TO MONTGOMERY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 7, 2:22 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
222 PM CDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG 5 SE BESSEMER 33.33N 86.89W
08/06/2016 JEFFERSON AL EMERGENCY MNGR
3 TREES DOWN, ALL AT LEAST 6 INCHES IN DIAMETER, ALONG
100 BLOCK OF TOP O TREE LANE. 1 TREE DOWN, AT LEAST 1
FOOT IN DIAMETER, ALONG PORTION OF GUYTON RD. 1 TREE DOWN
NEAR THE 400 BLOCK OF RUSSETT BLVD. LOCATION APPROXIMATE.
ESTIMATED WINDS 40 TO 50 MPH. TIME ESTIMATED BY RADAR.
0637 PM TSTM WND DMG 5 SE BESSEMER 33.33N 86.89W
08/06/2016 JEFFERSON AL EMERGENCY MNGR
PEA SIZED HAIL AND SMALL TREE LIMBS DOWN WITH WINDS
ESTIMATED 40 TO 50 MPH. TIME ESTIMATED BY RADAR.
0637 PM LIGHTNING 5 ESE BESSEMER 33.34N 86.89W
08/06/2016 JEFFERSON AL BROADCAST MEDIA
HOME CAUGHT FIRE AFTER BEING STRUCK BY LIGHTNING. NO
INJURIES REPORTED.
&&
JHSpecial weather statement, Aug 7, 2:58 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 258 PM CDT SUN AUG 7 2016 ALZ028-036-037-072045- TALLAPOOSA AL-COOSA AL-CLAY AL- 258 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...NORTHEASTERN COOSA AND NORTHWESTERN TALLAPOOSA COUNTIES UNTIL 345 PM CDT... AT 258 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF GOLDVILLE...OR 9 MILES SOUTH OF ASHLAND...MOVING SOUTHWEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALEXANDER CITY...GOODWATER...NEW SITE...GOLDVILLE...HATCHET... HILLABEE CREEK...NORTHERN LAKE MARTIN...HACKNEYVILLE... CLEVELAND CROSSROADS AND MILLERVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3325 8587 3315 8570 3293 8587 3303 8617 TIME...MOT...LOC 1958Z 035DEG 7KT 3314 8590 05
Special weather statement, Aug 7, 3:56 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CDT SUN AUG 7 2016
ALZ025-034-072130-
BIBB AL-SHELBY AL-
356 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY AND
NORTHEASTERN BIBB COUNTIES UNTIL 430 PM CDT...
AT 355 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAYLENE...OR NEAR ALABASTER...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALABASTER...HELENA...MONTEVALLO...WILTON...
UNIVERSITY OF MONTEVALLO...AMERICAN VILLAGE...MAYLENE...
SHELBY COUNTY AIRPORT...ALABASTER VETERANS PARK...SAGINAW...HEBRON...
DOGWOOD...MARVEL AND SILURIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3325 8708 3325 8698 3327 8697 3327 8695
3328 8693 3330 8693 3330 8692 3331 8691
3331 8690 3332 8688 3317 8675 3301 8699
3322 8711
TIME...MOT...LOC 2055Z 037DEG 10KT 3320 8692
05The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:58 PM CDT | Special Weather Statement | BMX | Clay | 47 min |
| Aug 7, 4:22 PM CDT | Special Weather Statement | BMX | Bibb | 38 min |
| Aug 7, 4:35 PM CDT | Special Weather Statement | BMX | Shelby | 25 min |
| Aug 7, 5:01 PM CDT | Special Weather Statement | BMX | Chambers | 29 min |
| Aug 7, 5:44 PM CDT | Special Weather Statement | BMX | Lee | 31 min |
| Aug 7, 5:50 PM CDT | Special Weather Statement | BMX | Coosa | 25 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.